Hi all. I'm new to this board. I have been taking Gleevec for the past five years. Three years into the treatment I began to have sinus problems and developed shortness of breath. Now, every morning I wake up with congestion and go from one extreme: feeling like there is cement in my nasal passages (i.e., can not breath) to gobs of running mucous. For the past two years, almost every morning I wake up around 5am and spend 2 to 3 hours over the toilet blowing. To avoid getting up at 5am I used to swallow the mucous but stopped after spending a night in the hospital with pneumonia. I now have asthma. I live in a small community and my docs are great, but they don't know a lot about Gleevec. They suggested that I have bad allergies and that I stop doing things that trigger this to happen. I took an allergy test where they place allergens on your back for ten minutes and then return to see how big the dots grew. Results for me: I am allergic to everything apparently.
In reading the "professional" clinical trial results on Drugs.com and doing a little research (including finding a post on this site (http://community.lls.org/thread/4908) I have discovered that sinusitis can be in the realm of side effects for this medication. Also for Gleevec's FDA approved use in GIST, shortness of breath was reported in clinical trials and seems to be a side effect confused with having asthma.
Could someone confirm these side effects for me using the side effects listed on Drugs.com for gleevec? Or from personal experience? I just need something to approach my doctors so that I don't seem like a hypochondriac.